Robust and optimal estimation for partially linear instrumental variables models with partial identification
Qihui Chen
Journal of Econometrics, 2021, vol. 221, issue 2, 368-380
Abstract:
This paper studies robust and optimal estimation of the slope coefficients in a partially linear instrumental variables model with nonparametric partial identification. We establish the root-n asymptotic normality of a penalized sieve minimum distance estimator of the slope coefficients. We show that the asymptotic normality holds regardless of whether the nonparametric function is point identified or only partially identified. However, in the presence of nonparametric partial identification, the slope coefficients may not be continuous in the underlying distribution and the asymptotic variance matrix may depend on the penalty, so classical efficiency analysis does not apply. We instead develop an optimally penalized estimator that minimizes the asymptotic variance of a linear functional of the slope coefficients estimator by employing an optimal penalty for a given weight, and propose a feasible two-step procedure. We also propose an iterated procedure to address how to choose both penalty and weight optimally and further improve efficiency. To conduct inference, we provide a consistent variance matrix estimator. Monte Carlo simulations examine the finite sample performance of our estimators.
Keywords: Instrumental variables; Partial identification; Optimal penalty; Minimum variance (search for similar items in EconPapers)
JEL-codes: C13 C14 C21 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407620302293
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:221:y:2021:i:2:p:368-380
DOI: 10.1016/j.jeconom.2020.05.012
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().